Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 290, NWS Atlanta, GA

June 4, 2006Carroll County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2006, 6:08 PM EDT for Carroll County, Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2006, 6:08 PM EDT (22:08 UTC)
Expired
Jun 4, 2006, 7:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:13 PM EDTHAIL 0.75Villa Rica, GA
Jun 4, 6:30 PM EDTHAIL 1Villa Rica, GAFIVE TO SIX SMALL TREES ALSO BLOWN DOWN IN THE AREA AND A LARGE GAS GRILL MOVED FROM ITS ORIGINAL LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 042209
SVRFFC
GAC045-042315-
/O.NEW.KFFC.SV.W.0290.060604T2208Z-060604T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR VILLA
  RICA...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF NORTHEAST CARROLL COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
      3377 8489

$$


15
2 follow-up statements
000 
WWUS52 KFFC 042230
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUN 4 2006

GAC045-042315-
/O.CON.KFFC.SV.W.0290.000000T0000Z-060604T2315Z/
CARROLL GA-
628 PM EDT SUN JUN 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN CARROLL COUNTY...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
VILLA RICA...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEAST CARROLL.

HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN VILLA RICA AT 613 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
      3377 8489

$$


15
000 
WWUS52 KFFC 042300
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SUN JUN 4 2006

GAC045-042310-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-060604T2315Z/
CARROLL GA-
700 PM EDT SUN JUN 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3380 8504 3371 8504 3368 8518 3350 8485
      3377 8489

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:00 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 4, 6:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT SUN JUN 4 2006

.UPDATE...INCREASING POPS SIGNIFICANTLY ACROSS ENTIRE CWA TO ACCOUNT
FOR STRONG SHORT WAVE IN NW FLOW AND COLD AIR ALOFT. SCATTERED
THUNDERSTORMS ACROSS N GA CONTINUE TO MOVE SE AND DEVELOP IN WEST
CENTRAL GA...SO WILL EVEN ADD SLIGHT CHANCE POPS TO SE AREAS AS GFS
SHOWS GOOD SUPPORT CONTINUES THROUGH THE CENTRAL AREAS UNTIL AT
LEAST MIDNIGHT. ALSO ADDED FREQUENT LIGHTNING AND LARGE HAIL AS WE
HAVE NUMEROUS REPORTS OF PENNY TO QUARTER-SIZED HAIL AND INTENSE
LIGHTNING FROM THESE STORMS...WHICH IS QUITE CONSISTENT WITH THE
COLD AIR ALOFT.  NO OTHER CHANGES BEING MADE AT THIS TIME.

&&

...PREVIOUS PUBLIC DISCUSSION ISSUED AT 252 PM EDT...

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST
WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF
FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION
ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY
AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED
OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED
ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE
ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD
BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST
THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR
NORMAL AND OVERNIGHT LOWS BELOW NORMAL.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL
RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL
TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW
DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF
RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP
UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH
THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR
NORMAL LOWS FOR THIS TIME OF YEAR.
&&

.AVIATION...
ISOLATED TO SCATTERED TSTORMS MOVING ACROSS PORTIONS OF NORTH
GEORGIA ASSOCIATED WITH SHORTWAVE MAKING ITS WAY ACROSS THE
TENNESSEE VALLEY THIS AFTERNOON. TENDENCY SHOULD BE FOR THINGS TO
WEAKEN/DISSIPATE DURING THE EVENING WITH LOSS OF DAYTIME HEATING
...BUT LATEST GFS BRINGS SHORTWAVE INTO EXTREME NORTH GEORGIA BY
MIDNIGHT...AND MAY SEE ISOLATED ACTIVITY BEYOND MIDNIGHT ACROSS THAT
AREA. HOWEVER FOR NOW...PLAN TO GO WITH VCTS NORTHERN TAF SITES
FOR THE EVENING (GENERALLY UNTIL AROUND 02Z). THINKING STORMS WILL
FALL APART BEFORE GETTING INTO CENTRAL GA. OTHERWISE...OUTSIDE OF
TSTORM AREAS THIS EVENING...LOOK FOR VFR CONDITIONS TO DOMINATE TAF
SITES THROUGH THE PERIOD. N TO NW WINDS LESS THAN 10 KTS OVERNIGHT
...INCREASING INTO THE 10 TO 15 KT RANGE BY LATE MORNING MONDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         62  83  59  82 /  10   0   0   5
ATHENS          59  87  56  86 /  10   0   0   5
GAINESVILLE     60  84  57  83 /  20   5   5   5
ROME            57  87  53  87 /  20   5   5   5
COLUMBUS        66  88  61  88 /   5   0   0   5
MACON           59  90  58  88 /   5   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/49
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT SUN JUN 4 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
257 PM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS EXTREME NORTH GEORGIA.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE
SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN
TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10
PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE
THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE
VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED
SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN
FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST
STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.

In the hours before

Special weather statement, Jun 4, 5:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN JUN 4 2006

GAZ030-042145-
517 PM EDT SUN JUN 4 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND FREQUENT
LIGHTNING IN EASTERN POLK COUNTY UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARAGON...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS THE EASTERN PORTION OF POLK COUNTY. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROCKMART.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

15
Local storm report, Jun 4, 5:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             TIDINGS                 34.42N 85.25W
06/04/2006  E0.75 INCH       CHATTOOGA          GA   LAW ENFORCEMENT

0417 PM     HAIL             3 N ARMUCHEE            34.43N 85.18W
06/04/2006  E0.75 INCH       FLOYD              GA   LAW ENFORCEMENT

&&

MSR
Special weather statement, Jun 4, 5:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT SUN JUN 4 2006

GAZ031-042200-
522 PM EDT SUN JUN 4 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS
IN PAULDING COUNTY UNTIL 600 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF BRASWELL...MOVING SOUTHEAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS PAULDING COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE BRASWELL AND NEW HOPE.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

15
Local storm report, Jun 4, 5:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             ROCKMART                34.01N 85.05W
06/04/2006  E0.75 INCH       POLK               GA   PUBLIC

&&

MSR
Local storm report, Jun 4, 5:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             DALLAS                  33.92N 84.83W
06/04/2006  E1.00 INCH       PAULDING           GA   PUBLIC

&&

MSR
Local storm report, Jun 4, 5:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             NEW HOPE                33.96N 84.79W
06/04/2006  E0.75 INCH       PAULDING           GA   PUBLIC

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:22 PM EDTSevere Thunderstorm WarningFFCWhitfield23 min
Jun 4, 4:35 PM EDTSevere Thunderstorm WarningFFCFloyd25 min
Jun 4, 5:19 PM EDTSevere Thunderstorm WarningFFCPolk26 min
Jun 4, 5:33 PM EDTSevere Thunderstorm WarningFFCPaulding42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.